Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 63, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 6, 2025, 2:24 PM EDT for 4 counties in North Carolina. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2025, 2:24 PM EDT (18:24 UTC)
- Expired
- Aug 6, 2025, 7:24 PM EDT
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Franklin County, NC, Johnston County, NC, Nash County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 58 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 2:24 PM EDT | FLASH FLOOD | Spring Hope, NC | Several roads flooded in the Spring Hope area. Several cars stalled in flood waters. |
| Aug 6, 3:00 PM EDT | FLASH FLOOD | 1 Nne Spring Hope, NC | *** 2 FATAL *** Two people died after vehicle was swept off the road and into a ravine or ditch that was overflowing with fast moving flood waters. |
| Aug 6, 4:07 PM EDT | FLASH FLOOD | 4 Ese Bunn, NC | Osage drive flooded and impassable. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903
WGUS52 KRAH 061824
FFWRAH
NCC069-101-127-183-062130-
/O.NEW.KRAH.FF.W.0063.250806T1824Z-250806T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
224 PM EDT Wed Aug 6 2025
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Eastern Franklin County in central North Carolina...
North Central Johnston County in central North Carolina...
Western Nash County in central North Carolina...
East Central Wake County in central North Carolina...
* Until 530 PM EDT.
* At 224 PM EDT, local law enforcement reported flash flooding in
Spring Hope. Between 3 and 5 inches of rain have fallen.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Zebulon, Bunn, Wendell, Spring Hope, Middlesex, Castalia,
Centerville, Pilot, Emit and Aventon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3594 7835 3623 7813 3621 7811 3621 7804
3621 7801 3618 7798 3618 7797 3619 7797
3618 7795 3619 7794 3619 7793 3617 7792
3616 7790 3614 7789 3615 7784 3574 7818
3566 7828 3573 7841 3582 7845
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
102 follow-up statements
570
WGUS52 KRAH 062116
FFWRAH
NCC069-101-127-183-062330-
/O.EXT.KRAH.FF.W.0063.000000T0000Z-250806T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
516 PM EDT Wed Aug 6 2025
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Eastern Franklin County in central North Carolina...
North Central Johnston County in central North Carolina...
Western Nash County in central North Carolina...
East Central Wake County in central North Carolina...
* Until 730 PM EDT.
* At 516 PM EDT, Local law enforcement reported flash flooding in
Spring Hope. Additional reports of significant pooling/puddles on
roadways and most creeks topping their banks. Between 4 and 6
inches of rain have fallen. The expected rainfall rate is 0.5
inches in 1 hour. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Zebulon, Bunn, Wendell, Spring Hope, Middlesex, Castalia,
Centerville, Pilot, Emit and Aventon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3594 7835 3623 7813 3621 7811 3621 7804
3621 7801 3618 7798 3618 7797 3619 7797
3618 7795 3619 7794 3619 7793 3617 7792
3616 7790 3614 7789 3615 7784 3574 7818
3566 7828 3573 7841 3582 7845
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5 INCHES IN 1 HOUR
$$
NTL012
WGUS72 KRAH 062324
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
724 PM EDT Wed Aug 6 2025
NCC069-101-127-183-062334-
/O.CAN.KRAH.FF.W.0063.000000T0000Z-250806T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin NC-Johnston NC-Nash NC-Wake NC-
724 PM EDT Wed Aug 6 2025
...FLASH FLOOD WARNING FOR EASTERN FRANKLIN, NORTH CENTRAL JOHNSTON,
WESTERN NASH AND EAST CENTRAL WAKE COUNTIES HAS BEEN REPLACED WITH A
FLOOD WARNING...
&&
LAT...LON 3594 7835 3623 7813 3621 7811 3621 7804
3621 7801 3618 7798 3618 7797 3619 7797
3618 7795 3619 7794 3619 7793 3617 7792
3616 7790 3614 7789 3615 7784 3574 7818
3566 7828 3573 7841 3582 7845
$$
NTLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 1:46 PM EDT, 38 minutes earlier.
Area forecast discussion, Aug 6, 1:46 PM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 146 PM EDT Wed Aug 6 2025 .SYNOPSIS... Canadian high pressure that will extend across the Middle Atlantic this week will be dampened and dammed over the Carolinas by disturbances in very moist, southwesterly flow aloft. && .NEAR TERM /THROUGH TONIGHT/... As of 145 PM Wednesday.. * Flood Watch in effect through midnight Thursday. There is a Slight Risk for excessive rainfall across most of central NC. Scattered flooding is possible, especially in urban, flood-prone locations. Aloft, a trough over the TN/OH Valleys will continue to shift sewd to over the Appalachians, with a s/w embedded in the base of the trough crossing the Appalachians this eve/tonight. Another, weaker disturbance may track ewd across the Southeast US tonight. At the surface, Canadian high pressure will remain in place, extending swwd across the mid-Atlantic into central NC. A quasi-stationary wedge front near I-95 today, with a weak low analyzed near the NC/SC coastal border this afternoon should slide swwd out of the area this eve/tonight as the wedge front collapses sewd and toward the coast. This low may result in increased convective activity across the Sandhills and srn/cntl Coastal Plain through this evening. Otherwise, the area of moderate to heavy rainfall continues north of the wedge boundary, the heaviest rain associated with the convectively amplified disturbance aloft, which is lifting newd across the Foothills/Piedmont. This area of rain may will exacerbate flooding portions of the ern Piedmont near the Triangle which have already received a significant amount of rain and where flash flooding is occurring. While coverage and intensity may wane after the disturbances exit the area, patchy/scattered rain/showers may continue through tonight, especially as the s/w aloft moves across the mtns. Temperatures: Highs today similar to yesterday, ranging from mid/upper 60s north to low/mid 80s SE, with a very sharp gradient between the two ends, located generally along the i-95 corridor invof the wedge front. Lows tonight should also be similar to last, low 60s north to upper 60s SE. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... As of 1230 PM Wednesday... * Rain chances continue mainly across the east. * Well below normal temperatures. Upper level trough will slowly shifts across the Mid-Atlantic region Thursday with an abundance of moisture along the coast. As it slowly shifts off coast by Friday, a strong upper level ridge is expected to build in with drier air and lower PWs. At the surface, At the surface, cool high pressure off the NE US coast will continue to bring northeast flow. Temperatures are expected to be in the mid 70s NW to low 80s SE. A week low pressure system off the coast of the SE US still has NHCs attention and they are monitoring for tropical depression development. The system is expected to stay offshore, but will influence another round of heavy showers and storms Thursday mainly across eastern portions of our region. WPC has much of the region (minus portions of the Triad) in a Marginal risk for heavy rainfall and flash flooding. The threat for heavy rainfall along with the amounts expected tomorrow, are significantly less than they are today. As the weak surface high helps push the trough offshore, and the low also shifts east, chance of precip is expected to wane off by late evening into the overnight hours. As the atmosphere dries out and high pressure builds in, NE flow will filter in overnight lows in the low to mid 60s. && .LONG TERM /FRIDAY THROUGH TUESDAY/... As of 100 PM Wednesday... * Below normal temperatures become near normal by early next week. * Expect mostly dry conditions over the weekend. * Increase in daily afternoon showers and storms next week. Upper level ridge building in across the region over the weekend will weaken as a weak trough swings to the north early next week. At the surface, the low that NHC is still investigating off the coast (40% chance for development) will slowly shift NE on Friday into Saturday. NE flow from the system is expected to bring some afternoon showers and storms with the higher chance for precip along and east of US-1 corridor. WPC has much of the Coastal Plain in a Marginal Risk for flash flooding as a few heavy bands from the system could move onshore. By Saturday morning some drier air will move into the region but if the system lingers just off the coast we could expect another round of showers and storms especially along and east of I-95 corridor. For now have 20-40% PoPs over the Coastal Plain and Sandhills regions. Will have to keep looking and the trends of the location of the low for an upward or downward trend of PoPs for Saturday afternoon/evening. The general consensus is that high pressure will build in the region and the low will continuously shift to the northeast and a majority of Central NC will be dry Saturday and Sunday. Over the weekend high temperatures will be increasing into the low low 80s NW to upper 80s SE. Monday into the workweek the trough will slide north of the region as a weak ridge builds in from the south. Isolated showers and storm chances will increase each afternoon with diurnal heating. Temperatures will range from the mid to upper 80s with a few warmer spots in the low 90s by mid week. Lows will range from upper 60s to low 70s. && .AVIATION /17Z WEDNESDAY THROUGH MONDAY/... As of 120 PM Wednesday... Steady light to moderate rain continues across the northern terminals with periods of heavy rain expected to continue at RDU. Showers and thunderstorms are expected to develop around FAY and perhaps RWI later this afternoon (after 19z). MVFR-IFR cigs will likely persist over the terminals through this evening before gradually degrading to LIFR/IFR, especially across the Piedmont (INT, GSO and RDU), tonight into Thurs morning and accompany lingering light rain and drizzle. Outlook: Prolonged northeasterly flow will persist through at least Sat, during which time flight restrictions mostly from ceilings will be lowest each night-morning, with diurnal improvement to MVFR or low VFR each afternoon. A chance of rain/showers will also exist throughout the forecast period. && .RAH WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight EDT tonight for NCZ007>010-021>027- 038>043-073>078-083>086-088-089. && SYNOPSIS...MWS NEAR TERM...KC SHORT TERM...CA LONG TERM...CA AVIATION...Swiggett/MWS
Hazardous weather outlook, Aug 6, 5:04 AM EDT, 9 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 504 AM EDT Wed Aug 6 2025 NCZ011-028-071200- Halifax-Edgecombe- 504 AM EDT Wed Aug 6 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. There is a Slight, level 2 of 4 risk of excessive rain through tonight, which means scattered instances of flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a Marginal, level 1 of 4 risk of excessive rain Thursday through Friday, which means isolated instances of flash flooding will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ043-078-089-071200- Wilson-Wayne-Sampson- 504 AM EDT Wed Aug 6 2025 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a Marginal, level 1 of 4 risk of excessive rain Thursday through Friday, which means isolated instances of flash flooding will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ021-022-038-071200- Forsyth-Guilford-Davidson- 504 AM EDT Wed Aug 6 2025 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ007>010-023>027-039>042-073>077-083>086-088-071200- Person-Granville-Vance-Warren-Alamance-Orange-Durham-Franklin-Nash- Randolph-Chatham-Wake-Johnston-Stanly-Montgomery-Moore-Lee-Harnett- Anson-Richmond-Scotland-Hoke-Cumberland- 504 AM EDT Wed Aug 6 2025 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a Marginal, level 1 of 4 risk of excessive rain Thursday, which means isolated instances of flash flooding will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Aug 6, 11:49 AM EDT, 2 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1149 AM EDT Wed Aug 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Flash Flood 1 WSW Cary 35.77N 78.82W
08/06/2025 Wake NC 911 Call Center
Flash flooding near the intersection of West
Chatham and Fallsworth Drive. Road
impassable.
&&
npLocal storm report, Aug 6, 1:29 PM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
129 PM EDT Wed Aug 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM Flash Flood 2 WNW Apex 35.74N 78.88W
08/06/2025 Wake NC Trained Spotter
Water rushing over road on Olive Chapel Road
near beaver creek.
&&
CALocal storm report, Aug 6, 1:41 PM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
141 PM EDT Wed Aug 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM Flash Flood 2 WNW Apex 35.74N 78.88W
08/06/2025 Wake NC Trained Spotter
road closed due to water rushing across
Olive Chapel Road.
&&
CALocal storm report, Aug 6, 2:03 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
203 PM EDT Wed Aug 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM Flash Flood 2 ESE Raleigh 35.82N 78.63W
08/06/2025 Wake NC Mesonet
Crabtree Creek at Wake Forest Road exceeded
minor flood stage.
&&
npThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:57 AM EDT | Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 18 hr |
| Aug 6, 3:53 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Granville, Orange, Wake | 4 hr |
| Aug 6, 4:39 AM EDT | Flash Flood Warning | RAH | Durham, Orange | 3 hr |
| Aug 6, 6:51 AM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Franklin, Wake | 2 hr |
| Aug 6, 8:34 AM EDT | Areal Flood Advisory | RAH | Franklin, Granville, Vance, Warren | 3 hr |
| Aug 6, 9:04 AM EDT | Flash Flood Warning | RAH | Chatham, Wake | 10 hr |
| Aug 6, 12:44 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Moore | 4 min |
| Aug 6, 12:48 PM EDT | Flash Flood Warning | RAH | Chatham, Lee, Moore | 4 hr |
| Aug 6, 2:17 PM EDT | Areal Flood Advisory | RAH | Franklin, Halifax, Johnston, Nash, Wake, Warren | 3 hr |
| Aug 6, 2:52 PM EDT | Areal Flood Advisory | RAH | Cumberland, Sampson | 5 hr |
| Aug 6, 4:37 PM EDT | Areal Flood Advisory | RAH | Wayne | 4 hr |
| Aug 6, 6:54 PM EDT | Areal Flood Warning | RAH | Chatham, Wake | 111 min |
| Aug 6, 7:24 PM EDT | Areal Flood Warning | RAH | Franklin, Nash | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.